Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Missing period. Rashes all over body, increase in weight and facial hair. History of thyroid. Treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
I am having delayed periods, no periods after november. increasin weight and facial hair. medical history of thyroid 1 year ago. get rashes all over body if i itch and itching spreads on other body parts.
Posted Wed, 27 Feb 2013 in Women's Health
Answered by Dr. Rakhi Tayal 7 minutes later
Thanks for posting your query.
The delay in your periods with weight gain is likely to be due to a hormonal disturbance. It can be due to thyroid deficiency or polycystic ovaries.
You need to get an Ultrasound of your ovaries and other pelvic organs. In PCOD there will be few or multiple follicular cysts seen. Also hormonal tests of FSH, LH, Estrogen, Progesterone, Androstenedione, Thyroid hormones will be needed.

The treatment is mainly medical treatment with Oral contraceptive pills for some time which will make your menstrual cycles regular. But most important is exercising to lose weight and becoming fit. If exercise is not done then the hormonal imbalance will still be there. Proper diet consisting of low carbohydrates, low fat diet with plenty of fresh fruits and XXXXXXX leafy vegetables is recommended. Drink plenty of water. Do daily brisk walking for 40 minutes. Avoid junk food, pastries, colas.
Kindly attend to a Gynecologist and get yourself examined completely and also get the tests done as mentioned above. Once diagnosis is confirmed by ultrasound and hormones tests, the treatment can begin, but as I mentioned again, diet and exercise are the most important for cure and not just the medication alone.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. RakhiTayal.
Above answer was peer-reviewed by
Follow-up: Missing period. Rashes all over body, increase in weight and facial hair. History of thyroid. Treatment? 3 hours later
Thank you for answering the query doctor. But you didnt mention anything about the itching ? Can it be related in any way with my current problem ?
And what else should I include in my diet which ensures regularity of periods after medication..?
Answered by Dr. Rakhi Tayal 11 hours later
Thanks for writing again.
The itching may be related to hypothyroidism. Other causes like dermatitis or eczema also need to be ruled out after a physical examination.
You should concentrate on having a low fat and low carbohydrate diet XXXXXXX in XXXXXXX leafy vegetables to lose weight.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor